Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 208, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 13, 2005, 4:52 PM CDT for Macoupin County, Madison County, Saint Clair County, Illinois. It was in force for 40 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2005, 4:52 PM CDT (21:52 UTC)
- Expired
- Aug 13, 2005, 5:32 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Macoupin County, IL, Madison County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 69 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 4:55 PM CDT | TSTM WND DMG | Godfrey, IL | TREES DOWNED...REPORTED BY MADISON COUNTY SHERIFF. |
| Aug 13, 5:00 PM CDT | TSTM WND DMG | Bunker Hill, IL | POWER LINES DOWNED...REPORTED BY MACOUPIN COUNTY SHERIFF. |
| Aug 13, 5:00 PM CDT | TSTM WND DMG | Godfrey, IL | POWER LINES DOWNED AS WELL AS NUMEROUS 2 TO 4 INCH TREE LIMBS DOWNED. |
| Aug 13, 5:00 PM CDT | TSTM WND DMG | Troy, IL | TREES DOWNED |
| Aug 13, 5:05 PM CDT | TSTM WND DMG | Benld, IL | POWER LINES DOWNED...REPORTED BY MACOUPIN COUNTY SHERIFF. |
| Aug 13, 5:15 PM CDT | TSTM WND GST 60 | 5 S Summerfield, IL | |
| Aug 13, 5:30 PM CDT | TSTM WND DMG | Lebanon, IL | POWER LINES AND LARGE TREE LIMBS DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 3:35 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 132152
SVRLSX
ILC117-119-163-132230-
/O.NEW.KLSX.SV.W.0208.050813T2152Z-050813T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
452 PM CDT SAT AUG 13 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS
MADISON COUNTY IN SOUTHWEST ILLINOIS
NORTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 530 PM CDT
* AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GODFREY TO CARPENTER TO ST. JACOB TO MASCOUTAH...OR ALONG A
LINE EXTENDING FROM GODFREY TO 6 MILES NORTHEAST OF EDWARDSVILLE TO
TROY TO MASCOUTAH...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WORDEN
PRAIRIETOWN
HIGHLAND
ALHAMBRA
LIVINGSTON
BUNKER HILL
WILSONVILLE
STAUNTON
BENLD
MOUNT OLIVE
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3897 9027 3881 8998 3870 8991 3836 8993
3845 8972 3899 8965 3899 8971 3927 8971
$$
BYRD2 follow-up statements
000
WWUS53 KLSX 132220
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
518 PM CDT SAT AUG 13 2005
ILC117-119-163-132230-
/O.CON.KLSX.SV.W.0208.000000T0000Z-050813T2230Z/
ST. CLAIR IL-MADISON IL-MACOUPIN IL-
518 PM CDT SAT AUG 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR
SOUTHEASTERN MACOUPIN...EASTERN MADISON AND NORTHEASTERN ST. CLAIR
COUNTIES...
AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH FROM GILLESPIE TO 5 MILES SOUTHEAST OF
MASCOUTAH...MOVING NORTHEAST AT 40 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS
INCLUDE...GILLESPIE...BENLD...MOUNT OLIVE...NEW DOUGLAS AND HIGHLAND.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3909 9006 3880 8983 3871 8983 3844 8988
3844 8972 3866 8971 3867 8961 3886 8961
3886 8966 3899 8965 3899 8971 3927 8971
$$
BYRD000
WWUS53 KLSX 132232
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
531 PM CDT SAT AUG 13 2005
ILC117-119-163-132241-
/O.EXP.KLSX.SV.W.0208.000000T0000Z-050813T2230Z/
ST. CLAIR IL-MADISON IL-MACOUPIN IL-
531 PM CDT SAT AUG 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MACOUPIN...
EASTERN MADISON AND NORTHEASTERN ST. CLAIR COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
COUNTY..SO THE WARNING HAS BEEN ALLOWED TO EXPIRE.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 3909 9006 3880 8983 3871 8983 3844 8988
3844 8972 3866 8971 3867 8961 3886 8961
3886 8966 3899 8965 3899 8971 3927 8971
$$
BYRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:23 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 13, 3:23 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 323 PM CDT SAT AUG 13 2005 .DISCUSSION... AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 AM CDT SAT AUG 13 2005 .DISCUSSION... MAIN QUES THIS PKG TO BE POPS AND QPF ALG FNTL ZN OVR FA NR TERM AND THEN TEMPS AND POPS IN XTNDD. GOOD INITIALIZATION ON 12 MDL RUNS WITH MAIN BAND OF WLYS N OF FA WITH 500MB S/WV FM NRN RCKY MTNS SW INTO NRN CAL. 500MB RDG OVR SERN U.S. AND S/WV DAMPS AS IT MOVS E ACRS GT LKS BY 36HRS. UPR FLOW RMNS ZONAL ACRS CTRL MS VLY THRU NR TERM AND THEN BECMS WK NWLY AS 500MB RDG MIGRATES WWD ACRS SRN U.S. DURG XTNDD PD. SFC FNT TO RMN QSTNRY ACRS RGN THRU 48HRS WITH MINOR OSCILLATIONS AS WK WVS ALFT MOV ACRS AREA. BROAD AREA OF LGT-MDT PCPN OVR NRN MO AND W CTRL IL THIS MRNG WITH TSRA DVLPG ERLY THIS AFTN IN CLD FREE RGN TO S. XPCT GREATER AREAL CVRG TDA AS S/WV MOVS ACRS MO THIS AFTN AND EVE. HV INCRSD POPS SLIGHTLY FOR TNGT AND ADJ QPF WITH LTST GUID. THINK GFS STIL HAVING FEEDBACK PROBS AND LEANED MORE TWD NAM FOR QPF. TEMPS TO BE A CAT OR TWO COOLER NR TERM WITH PCPN AND INCRS IN CLDNS AND SAGGING FNT. WL CONT CHCS FOR TSRA THRU ERLY XTNDD AND AGAIN NR END AS FNT BECMS QSTNRY ACRS RGN. TEMPS TO BE NR NRML. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 70 82 68 83 / 90 60 50 50 QUINCY 64 79 63 81 / 80 50 40 40 COLUMBIA 67 80 64 81 / 90 60 60 40 JEFFERSON CITY 67 81 65 81 / 90 60 60 50 SALEM 71 83 67 81 / 60 60 50 50 FARMINGTON 71 83 66 82 / 70 50 50 50 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Aug 13, 4:01 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 401 PM CDT SAT AUG 13 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141215- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 401 PM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA THIS EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT. OTHERWISE...THUNDERSTORMS WILL BE LIKELY AS A COLD FRONT ACROSS NORTHERN MISSOURI AND CENTRAL ILLINOIS INTERSECTS VERY MOIST AND MODERATELY UNSTABLE AIR AS IT DRIFTS SOUTHWARD. DUE TO THE STATIONARY NATURE OF THE FRONTAL BOUNDARY DRAPED ACROSS OUR AREA AND THE HIGH LEVELS OF ATMOSPHERIC MOISTURE THAT EXIST... THE HEAVY RAINFALL POTENTIAL WILL BE HEIGHTENED TONIGHT FOR AREAS ROUGHLY ALONG AND NORTH OF INTERSTATE 70...WHERE RAINFALL TOTALS IN EXCESS OF 2 INCHES WILL BE LOCALLY POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY WEDNESDAY AS THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK... WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING...WHERE THE GREATEST THREAT FOR SEVERE WEATHER IS EXPECTED. SPOTTERS ARE ALSO ENCOURAGED TO REPORT HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE. TES
In the hours before
Local storm report, Aug 13, 4:38 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
438 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG CREVE COEUR 38.66N 90.44W
08/13/2005 ST. LOUIS MO TRAINED SPOTTER
SIGNIFICANT LARGE LIMB AND TREE DAMAGE ALONG NEW BALLAS
ROAD.
&&
TESLocal storm report, Aug 13, 4:39 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
439 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL HAZELWOOD 38.78N 90.36W
08/13/2005 1.00 INCH ST. LOUIS MO TRAINED SPOTTER
&&
TESLocal storm report, Aug 13, 4:41 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
441 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG EUREKA 38.50N 90.64W
08/13/2005 ST. LOUIS MO EMERGENCY MNGR
8 INCH LIMBS DOWNED
&&
TESLocal storm report, Aug 13, 4:43 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
443 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG BERKELEY 38.74N 90.34W
08/13/2005 ST. LOUIS MO TRAINED SPOTTER
LARGE TREE LIMBS DOWNED
&&
TESLocal storm report, Aug 13, 4:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
445 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST FLORISSANT 38.80N 90.32W
08/13/2005 60 MPH ST. LOUIS MO EMERGENCY MNGR
&&
TESLocal storm report, Aug 13, 4:46 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
446 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL FLORISSANT 38.80N 90.32W
08/13/2005 1.00 INCH ST. LOUIS MO TRAINED SPOTTER
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 4:06 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 41 min |
| Aug 13, 4:11 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 79 min |
| Aug 13, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 47 min |
| Aug 13, 4:59 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 50 min |
| Aug 13, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Montgomery | 57 min |
| Aug 13, 5:56 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.